Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 39, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 10, 2013, 8:43 PM CDT for Bee County, Live Oak County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2013, 8:43 PM CDT (01:43 UTC)
- Expired
- May 10, 2013, 9:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 91 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 9:08 PM CDT | HAIL 0.25 | Three Rivers, TX | |
| May 10, 9:10 PM CDT | HAIL 1 | Sw Three Rivers, TX | REPORT FROM SPOTTER NETWORK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS54 KCRP 110143
SVRCRP
TXC025-297-110230-
/O.NEW.KCRP.SV.W.0039.130511T0143Z-130511T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
843 PM CDT FRI MAY 10 2013
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BEE COUNTY IN SOUTH TEXAS...
NORTHERN LIVE OAK COUNTY IN SOUTH TEXAS...
* UNTIL 930 PM CDT
* AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CHOKE CANYON...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...
RAY POINT...
OAKVILLE...
GEORGE WEST...
RIVER CREEK ACRES...
DINERO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR CENTRAL TEXAS.
&&
LAT...LON 2842 9779 2819 9794 2845 9834 2852 9834
2859 9827
TIME...MOT...LOC 0142Z 301DEG 26KT 2850 9828
$$
PZ2 follow-up statements
744 WWUS54 KCRP 110204 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 904 PM CDT FRI MAY 10 2013 TXC025-297-110230- /O.CON.KCRP.SV.W.0039.000000T0000Z-130511T0230Z/ BEE-LIVE OAK- 904 PM CDT FRI MAY 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN LIVE OAK AND WEST CENTRAL BEE COUNTIES... AT 859 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THREE RIVERS...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... GEORGE WEST... RIVER CREEK ACRES... DINERO... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR CENTRAL TEXAS. && LAT...LON 2842 9830 2854 9816 2842 9779 2819 9794 TIME...MOT...LOC 0203Z 301DEG 26KT 2842 9813 $$ PZ
634 WWUS54 KCRP 110222 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 922 PM CDT FRI MAY 10 2013 TXC025-297-110232- /O.EXP.KCRP.SV.W.0039.000000T0000Z-130511T0230Z/ BEE-LIVE OAK- 922 PM CDT FRI MAY 10 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIVE OAK AND WEST CENTRAL BEE COUNTIES WILL EXPIRE AT 930 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SATURDAY MORNING FOR SOUTH TEXAS. LAT...LON 2842 9830 2854 9816 2842 9779 2819 9794 TIME...MOT...LOC 0222Z 301DEG 26KT 2835 9800 $$ PZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 8:33 PM CDT, 10 minutes earlier.
Area forecast discussion, May 10, 8:33 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 833 PM CDT FRI MAY 10 2013 .DISCUSSION...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF SOUTH TEXAS UNTIL 2 AM. TWO AREAS OF CONCERN...FIRST BEING LONG TRACK SUPERCELL THAT HAS MOVED OUT OF ATASCOSA COUNTY AND INTO MCMULLEN AND LIVE OAK COUNTIES...WITH HISTORY OF PRODUCING LARGE HAIL. UNSTABLE ATMOSPHERE CONTINUES ACROSS THE CENTRAL AND NORTHERN COUNTIES AND THIS STORM SHOULD CONTINUE TO TRACK SOUTHEAST THROUGH THE NEXT HOUR OR TWO. ATMOSPHERE BECOMES MORE CAPPED NEAR THE COAST...BUT SHOULD COLD POOL/OUTFLOW BOUNDARY BECOME BETTER ESTABLISHED THERE IS THE CHANCE STORMS COULD REACH THE COAST. FARTHER WEST...UPPER LEVEL SUPPORT IS NOW REACHING COAHUILA AND THE RIO GRANDE...AND HAVE SEEN INCREASING DEVELOPMENT OF STORMS ACROSS MEXICO. SOME OF THESE STORMS COULD WORK INTO THE RIO GRANDE PLAINS AND BRUSH COUNTRY. && .PREV DISCUSSION... /ISSUED 630 PM CDT FRI MAY 10 2013/ DISCUSSION...UPDATED FOR 00Z TAFS. AVIATION...ACTIVE WEATHER EXPECTED TONIGHT AND TOMORROW ACROSS THE TAF SITES. THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND THE LRD SITE BETWEEN 01Z AND 03Z...THEN EXPAND AND MOVE EASTWARD ACROSS THE REST OF SOUTH TEXAS THROUGH THE OVERNIGHT. A PERIOD OF SEVERE STORMS IS POSSIBLE AT THE ONSET OF CONVECTION...THEN RAIN WILL BE POSSIBLE THROUGH THE DAY TOMORROW. MVFR TO IFR CIGS ARE EXPECTED THOUGH TOMORROW MORNING...BUT SHOULD IMPROVE IN THE AFTERNOON. PREV DISCUSSION... /ISSUED 337 PM CDT FRI MAY 10 2013/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...IT WILL TAKE SOME TIME FOR MOISTURE/INSTABILITY TO RECOVER OVER SOUTH TEXAS IN THE WAKE OF THE OUTFLOW BOUNDARY. BUT IT DOES APPEAR TO BE OCCURRING AS WINDS HAVE VEERED TO EASTERLY AND DEWPOINTS HAVE INCHED BACK UP AROUND 70 DEGREES ALONG THE COAST. LAPS/SPC ANALYSIS SHOWS INSTABILITY BUILDING ALONG THE RIO GRANDE BACK INTO THE HIGHER TERRAIN IN NORTHERN MEXICO. STILL HAVING TO DEAL WITH CAPPING INVERSION OVER THE AREA BUT MODELS SHOW THE CAP ERODING AS AN IMPULSE IN THE SOUTHWEST FLOW ALOFT COMES OUT OF COAHUILA TONIGHT. MODELS CONTINUE TO FORECAST INCREASING UPPER LEVEL DIVERGENCE OVER SOUTH TEXAS LATER TONIGHT IN THE LEFT EXIT REGION OF 100 KNOT 25H JET STREAK COMING OUT OF COAHUILA. THE RAPID REFRESH MODEL HAS HAD THE BEST HANDLE ON CONVECTION EARLIER TODAY AND CURRENT ACTIVITY DEVELOPING OVER THE EDWARDS PLATEAU INTO COAHUILA. LOW LEVEL EASTERLY FLOW SHOULD MAINTAIN STORMS OVER NORTHEAST MEXICO INTO THE BRUSH COUNTRY LATER THIS EVENING WITH THE POSSIBILITY OF STORMS STEADILY MOVING EAST AS THE CAP WEAKENS OVER THE COASTAL PLAINS. 0-6 KM SHEAR WILL REMAIN AT 50-60 KNOTS ACROSS SOUTH TEXAS WITH ADEQUATE INSTABILITY TO KEEP A THREAT OF SEVERE STORMS IN THE FORECAST FOR TONIGHT. THE FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT BUT ENOUGH MOISTURE WILL REMAIN OVER THE REGION AS ANOTHER SHORT WAVE TROUGH AND JET STREAK ENTER SOUTH TEXAS FROM THE SOUTHWEST SATURDAY. WILL KEEP LIKELY POPS GOING FOR THE COASTAL PLAINS INTO THE COASTAL WATERS FOR SATURDAY. THE UPPER LOW WILL BECOME DETACHED FROM THE NORTHERN STREAM AS AN UPPER TROUGH SWINGS THROUGH OHIO RIVER VALLEY SATURDAY NIGHT. THIS WILL BRING IN SOME DRIER AIR FROM THE NORTH-NORTHEAST INTO THE SOUTH TEXAS WITH DIMINISHING RAIN CHANCES FOR VICTORIA AREA. THE MOISTURE AXIS WILL REMAIN ALONG THE RIO GRANDE KEEPING A THREAT FOR SCATTERED CONVECTION SATURDAY NIGHT. LONG TERM (SUNDAY THROUGH FRIDAY)...EXTENDED PERIOD BEGINS WITH MODELS IN SOME DISARRAY AS THEY STRUGGLE TO HANDLE MOISTURE POOLING BEHIND THE COLD FRONT MOVING THROUGH OVER THE WEEKEND. CURRENT THINKING IS THAT MOISTURE POOLING ALONG THE RIO GRANDE COULD COMBINE WITH WEAK UPSLOPE FLOW TO TRIGGER ISOLATED CONVECTION OUT WEST SUNDAY AND SUNDAY NIGHT. THIS SCENARIO EXTENDS INTO MONDAY AND TUESDAY AS A SURFACE HIGH BUILDS INTO THE CENTRAL GULF COAST AND ADDITIONAL MOISTURE WRAPS AROUND THE HIGH ON GENERALLY EASTERLY MARINE FLOW. UPPER SUPPORT REMAINS NEUTRAL TO SLIGHTLY POSITIVE AS MODELS MAINTAIN AN UPPER LOW OVER BAJA CALIFORNIA AND ROTATE WEAK RIPPLES THROUGH THAT FLOW. HAVE LEFT IN LOW CHANCE POPS THROUGH TUESDAY NIGHT TO HANDLE THIS POSSIBILITY. BY WEDNESDAY THE UPPER SUPPORT FINALLY LIFTS OUT AND GULF MOISTURE CONDUIT BREAKS DOWN...SO EXPECT DRY WEATHER FROM THERE ON OUT WITH WARMING TEMPERATURES AS GENERALLY UNSETTLED PERIOD ENDS. EXPECT TEMPERATURES TO STAY BELOW NORMALS THROUGH THE FIRST PART OF NEXT WEEK ANTICIPATING HIGHER THEN NORMAL CLOUD COVER AND HUMIDITY LEVELS. HEIGHTS AND TEMPERATURES LOOK TO INCREASE SUBSTANTIALLY TOWARD THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 69 83 66 82 64 / 60 60 20 20 10 VICTORIA 67 82 62 82 60 / 60 50 10 10 10 LAREDO 72 85 67 84 65 / 60 60 40 30 20 ALICE 69 83 65 82 61 / 60 60 20 20 10 ROCKPORT 69 81 68 81 67 / 60 60 20 10 10 COTULLA 68 84 63 82 61 / 60 40 20 10 10 KINGSVILLE 70 84 66 82 62 / 60 60 20 20 10 NAVY CORPUS 70 80 69 79 67 / 60 60 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM
Hazardous weather outlook, May 10, 7:34 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 734 PM CDT FRI MAY 10 2013 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 734 PM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS TONIGHT. SOME STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ALL OF SOUTH TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO PERSIST ON SATURDAY ACROSS MUCH OF SOUTH TEXAS...WITH THE MAIN SEVERE WEATHER CONCERN SHIFTING MORE SOUTH OF THE AREA. THUNDERSTORMS WILL REMAIN IN THE FORECAST OVER THE RIO GRANDE PLAINS AND SOUTHERN BRUSH COUNTRY SUNDAY AND MONDAY...WITH THUNDERSTORM CHANCES SPREADING FARTHER NORTH AND EAST ON TUESDAY AS AN UPPER LEVEL TROUGH APPROACHES TEXAS. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT. PLEASE RELAY ALL REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI. JR
In the hours before
Local storm report, May 10, 8:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
828 PM CDT FRI MAY 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 6 ENE CROSS 28.63N 98.46W
05/10/2013 1.00 INCH MCMULLEN TX TRAINED SPOTTER
QUARTER SIZE HAIL. ALSO HAD THUNDERSTORM WIND DAMAGE WITH
DAMAGE OCCURRING TO A GARAGE.
&&
HARTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:59 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, McMullen | 46 min |
| May 10, 10:45 PM CDT | Flash Flood Warning | CRP | Webb | 2 hr |
| May 10, 11:02 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 28 min |
| May 11, 12:42 AM CDT | Flash Flood Warning | CRP | Webb | 78 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.